Faculty of Economics and Business Administration Publications Database

A Note on the Estimation of Non-Differentiable Functions of MuItinomial ProbabiIities

Authors:
Source:
Volume: 46
Number: 4
Pages: 247 - 249
Month: December
Link External Source: Online Version
Year: 1992
Abstract:

Consider the problem of estimating f(θ) where fis a given function and 8 is the unknown parameter of a multinomial distribution. In order to describe the asymptotic behaviour of the frequency substitution estimator, conventional methods typically require differentiability of f, and the error representations depend on the unknown parameter θ.

In this note, a pararneter-free bound for the mean square error is derived which requires continuity of f only.

back